Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jun 4, 2006, 11:11 AM PDT for Idaho County, Idaho. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2006, 11:11 AM PDT (18:11 UTC)
- Expired
- Jun 4, 2006, 11:55 AM PDT
- In force
- 44 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Idaho County, ID
The radar
The Missoula radar (KMSX), 180 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 11:17 AM PDT | TSTM WND DMG | 12 Ese Weippe, ID | NUMEROUS LARGE TREE LIMBS DOWN ON POWERLINES HAVE KNOCKED OUT POWER TO SEVERAL RESIDENCES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 10:25 AM PDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KMSO 041812
SVRMSO
IDC049-041911-
/O.NEW.KMSO.SV.W.0013.060604T1811Z-060604T1911Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
1111 AM PDT SUN JUN 4 2006
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL IDAHO COUNTY IN CENTRAL IDAHO...
* UNTIL 1211 PM PDT.
* AT 1105 AM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF
GRANGEVILLE...AND WAS MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BLACKERBY BURN AREA EAST OF GRANGEVILLE AROUND 1120 AM PDT...
KOOSKIA AROUND 1135 AM PDT...
LOWELL AROUND NOON PDT.
LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. DAMAGING WINDS
ARE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT
OUTSIDE...MOVE TO A WELL PROTECTED AREA.
LAT...LON 4597 11636 4601 11633 4627 11587 4626 11579
4631 11574 4634 11574 4645 11555 4618 11521
4579 11607 4579 11611
$$
HENRY2 follow-up statements
000
WWUS55 KMSO 041840
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1236 PM MDT SUN JUN 4 2006
IDC049-041915-
/O.CON.KMSO.SV.W.0013.000000T0000Z-060604T1915Z/
IDAHO ID-
1136 AM PDT SUN JUN 4 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM PDT
FOR CENTRAL IDAHO COUNTY...
* AT 1130 AM PDT...DOPPLER RADAR INDICATED A SECOND SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNEY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BLACKERBY BURN AREA EAST OF GRANGEVILLE...OR ABOUT 6 MILES SOUTH
OF GRANGEVILLE...AND WAS MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLEARWATER...STITES AND WINONA AROUND 1145 AM PDT...
KOOSKIA AROUND 1150 AM PDT...
LOWELL...SYRINGA AND GLENWOOD AROUND NOON PDT.
* THE ORIGINAL STORM THAT PROMPETED THE ISSUANCE OF THE WARNING IS
LOCATED OVER LOWELL AND IS ALSO MOVING NORTHEAST AT 55 MPH AND IS
CAPABLE OF PRODUCING PENNEY SIZE HAIL. THIS STORM IS EXPECTED TO
REMAIN OVER RURAL PORTIONS OF IDAHO COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM PDT SUNDAY
AFTERNOON FOR NORTHEASTERN IDAHO AND WEST CENTRAL MONTANA.
LAT...LON 4597 11636 4601 11633 4627 11587 4626 11579
4631 11574 4634 11574 4645 11555 4618 11521
4579 11607 4579 11611
$$
HENRY000
WWUS55 KMSO 041855
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1255 PM MDT SUN JUN 4 2006
IDC049-041905-
/O.CAN.KMSO.SV.W.0013.000000T0000Z-060604T1915Z/
IDAHO ID-
1155 AM PDT SUN JUN 4 2006
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL IDAHO COUNTY IS
CANCELLED...
THE STORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE MOVED
OUT OF THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM PDT SUNDAY
AFTERNOON FOR NORTHEASTERN IDAHO AND WEST CENTRAL MONTANA.
LAT...LON 4597 11636 4601 11633 4627 11587 4626 11579
4631 11574 4634 11574 4645 11555 4618 11521
4579 11607 4579 11611
$$
HENRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 10:46 AM PDT, 25 minutes earlier.
Area forecast discussion, Jun 4, 10:46 AM PDT, 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
1146 AM MDT SUN JUN 4 2006
.UPDATE...LINE OF THUNDERSTORMS HAS MOVED INTO WESTERN IDAHO AND
WITH SOME CELLS APPROACHING SEVERE LEVELS. A SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED...PLEASE SEE GTFWCNMSO FOR DETAILS.
&&
AVIATION...A VIGOROUS UPPER LEVEL TROUGH AND ASSOCIATED COLD
FRONT WILL IMPACT THE NORTHERN ROCKIES INTO THIS EVENING. EXPECT
STRONG THUNDERSTORMS IN THE AFTERNOON ACROSS THE SOUTH WITH
WIDESPREAD MOUNTAIN OBSCURATIONS. PLEASE SEE APPROPRIATE TAFS AND
TWEBS.
&&
.PREV DISCUSSION... (ISSUED 910 AM MDT SUN JUN 4 2006)
UPDATE...ONLY UPDATE TO FORECAST THIS MORNING IS TO INCLUDE HEAVY
RAIN WORDING INTO THE GRIDS AND ZONE FORECASTS. STRONG LINE OF
THUNDERSTORMS ASSOCIATED WITH A LOW PRESSURE TROUGH IS MOVING
THROUGH NORTHEAST OREGON AT THE PRESENT TIME. THIS LINE IS
EXPECTED TO MOVE INTO CENTRAL IDAHO AND WESTERN MONTANA LATER THIS
MORNING AND INTO THE AFTERNOON.
PREV DISCUSSION... (ISSUED 349 AM MDT SUN JUN 4 2006)
SHORT TERM...TODAY THROUGH TUESDAY NIGHT...A STRONG UPPER TROUGH
IS CURRENTLY APPROACHING THE NORTHERN ROCKIES FROM THE WEST. THIS
TROUGH AND ITS ASSOCIATED COLD FRONT WILL BRING WIDESPREAD SHOWERS
TO WESTERN MONTANA AND NORTH CENTRAL IDAHO TODAY. THUNDERSTORMS ARE
ALSO EXPECTED WITH THE BEST POTENTIAL FOR STRONG STORMS LYING
SOUTH OF A LINE FROM GRANGEVILLE TO MISSOULA TO SEELEY LAKE THIS
AFTERNOON. THIS EVENING A FEW SHOWERS AND EVEN A THUNDERSTORM OR
TWO WILL REMAIN...BUT STORM ACTIVITY WILL BE ON THE DECREASE AS HIGH
PRESSURE BUILDS IN BEHIND THE EXITING TROUGH. MONDAY INTO TUESDAY
NIGHT WILL BE MAINLY DRY AS RIDGING REBOUNDS AND TEMPERATURES
WARM. THE EXCEPTION TO THIS WILL BE EXTREME NORTHWEST MONTANA
WHICH COULD SEE A FEW MOUNTAIN SHOWERS AS THEY ARE CLOSER TO THE
JET STREAM.
LONG TERM...WEDNESDAY THROUGH SATURDAY...SOUTHWEST FLOW ALOFT AS
A RESULT OF A DIGGING TROUGH OFF THE WEST COAST WILL USHER IN
MOISTURE AND WEAK DISTURBANCES CREATING THE POTENTIAL FOR SHOWERS
AND THUNDERSTORMS. THE TROUGH LOOKS TO COME ON SHORE BY LATE IN
THE WEEK WHERE IT WILL MAKE FOR COOLER SHOWERY CONDITIONS INTO THE
WEEKEND.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF
WESTERN MONTANA VALID THROUGH 6 PM MDT.
ID...SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF
CENTRAL IDAHO VALID THROUGH 6 PM MDT (5 PM PDT).
&&
UPDATE...STEGEMILLER
PREV DISCUSSION...GILCHRISTHazardous weather outlook, Jun 4, 3:37 AM PDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 437 AM MDT SUN JUN 4 2006 IDZ005>010-MTZ005>007-043-041700- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 337 AM PDT SUN JUN 4 2006 /437 AM MDT SUN JUN 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE POTENTIAL EXISTS FOR STRONG THUNDERSTORMS TO DEVELOP THIS AFTERNOON IN RESPONSE TO A PASSING SYSTEM AND ITS ASSOCIATED COLD FRONT. HAIL...GUSTY WINDS...AND HEAVY RAIN WILL BE THE MAIN THREATS. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 4, 7:54 AM PDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 854 AM MDT SUN JUN 4 2006 IDZ005>010-MTZ005>007-043-042100- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- INCLUDING THE CITIES OF...PIERCE...ELK RIVER...POWELL... ELK CITY...DIXIE...KOOSKIA...RIGGINS...WHITE BIRD...SHOUP... SALMON...LEADORE...HAMILTON...DARBY...SULA...ANACONDA... DEER LODGE...DRUMMOND...PHILIPSBURG 754 AM PDT SUN JUN 4 2006 /854 AM MDT SUN JUN 4 2006/ STRONG THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE OUTLOOK AREA. A DEVELOPING SQUALL LINE IS EXPECTED TO MOVE EAST ACROSS CENTRAL IDAHO LATE THIS MORNING AND THEN INTO WESTERN MONTANA BY MID AFTERNOON. CONDITIONS ARE FAVORABLE FOR SOME OF THE STORMS TO BECOME SEVERE WITH THE MAIN SEVERE CONCERN BEING FOR HIGH WINDS AND A SECONDARY CONCERN BEING FOR HAIL. STAY TUNED FOR FURTHER UPDATES. HENRY
Local storm report, Jun 4, 10:44 AM PDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1144 AM MDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM HAIL COTTONWOOD 46.05N 116.35W
06/04/2006 M0.75 INCH IDAHO ID PUBLIC
PUBLIC REPORTED PENNEY SIZED HAIL FALLING AND COVERING
THE GROUND.
&&
HENRYLocal storm report, Jun 4, 10:44 AM PDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE MISSOULA MT
1144 AM MDT SUN JUN 04 2006
CORRECTED TIME OF REPORT
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM HAIL COTTONWOOD 46.05N 116.35W
06/04/2006 M0.75 INCH IDAHO ID PUBLIC
PUBLIC REPORTED PENNEY SIZED HAIL FALLING AND COVERING
THE GROUND.
&&
HENRYThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:31 AM PDT | Severe Thunderstorm Warning | MSO | Idaho | 44 min |
| Jun 4, 11:05 AM PDT | Severe Thunderstorm Warning | MSO | Idaho | 40 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.